[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
April 11, 2005

Nickel and Sulfites Food Allergy in Patients With Angioedema Associated With ACE Inhibitor Use

Arch Intern Med. 2005;165(7):814-815. doi:10.1001/archinte.165.7.814-b

Cicardi et al1 concluded that stopping angiotensin-converting enzyme (ACE) inhibitor use without further assessment is a successful measure in most patients who develop angioedema while taking this drug. We investigated the frequency of food allergy and sensitization to some food additives and contaminants in a group of 21 hypertensive patients referred for angioedema, urticaria, and/or itching while receiving ACE inhibitor therapy. Nine patients had angioedema, 4 patients had urticaria and/or angioedema, and 8 patients had itching. The median length of follow-up was 22.5 months (range, 4-44 months). Withdrawing the ACE inhibitor resulted in complete disappearance of symptoms in 18 patients (86%).

First Page Preview View Large
First page PDF preview
First page PDF preview
×